Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Medicine Break and returning
Mar 1, 2014

Dear Dr i am writing from South Africa, i hvae been HIV meds for the past 10 years ( Truvada, Reyataz and Novir) i recntly took a break for about 6 months , now when i went back to my doctor she suggested that i return to the same drugs that i ave been using as my medical aid will not approve for any other drugs. my proble ins the pill load, i would like to know if ther is one drug that i can swtch to and my medical aid pay for it.

Response from Dr. Young

Hello and thanks for posting from South Africa.

First off, it's reasonable to return to your previous medications if you were tolerant of the medications.

If you're challenged by pill burden, switching to other medications might be an option, but primarily if you don't have any issues with viral drug resistance. If your virus has resistance, given the limited number of single pill regimens, you might be out of luck since Atripla (or generic equivalent) or Complera are likely the only single tablet available.

Failing that, I'd suggest asking if there might be strategies to help with your issue of pill number fatigue- could pill boxes, or altering the timing of daily dosing help? The Truvada/Norvir/Reyataz regimen is three pills daily; not one, but I'd argue that this isn't so many to prevent you from taking a life saving regimen. It's an important issue to find the best, and most tolerable regimen for you, your lifestyle and virus.

Be well, BY



Previous
CHANGE IN MEDS STRIBILD VS PREZISTA REPLACEMENT FOR REYATAZ
Next
Shingles during HIV medication

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement